Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 14, 2021Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2021, 4:33 PM EDT for Clayton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 4:33 PM EDT (20:33 UTC)
Expired
Jun 14, 2021, 5:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
740 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

377 
WWUS82 KFFC 142033
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Mon Jun 14 2021
 
GAZ044-054-055-142115-
Fayette GA-Clayton GA-South Fulton GA-
433 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHWESTERN
CLAYTON AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 515 PM EDT...

At 433 PM EDT...a strong thunderstorm was near Union City, or 9 miles
northwest of Jonesboro...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Jonesboro, Peachtree City, East Point, Union City,
Riverdale, College Park, Fairburn, Tyrone, Lovejoy,
Hartsfield-Jackson Airport, Bonanza, Sandy Creek and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3360 8463 3368 8444 3345 8429 3340 8460
TIME...MOT...LOC 2033Z 332DEG 9KT 3358 8450 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:18 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 14, 3:18 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT Mon Jun 14 2021

.SHORT TERM /Tonight through Tuesday Night/...

Despite the frontal boundary having relatively little dynamics and
very weak shear, there is an ample instability axis of ML/SB CAPE
3500-5000 J/kg along and ahead of. Also fairly high DCAPE to aid
momentum transport of downdrafts so cannot rule out some strong to
isolated severe development. Coverage should diminish going into
the evening and allow for some clearing conditions and light to
calm winds.

Tuesday will have another boundary push through but even more
moisture starved so will mainly be a reinforcing push of a drier
airmass, but some enhanced gradient winds will kick in out of the
NW and many areas will have winds 10-15 mph gusting 20 mph. Kept a
sliver of slight pops in the far south for mainly the afternoon
as the boundary and some aided sfc convergence near lingering
moisture could trigger some isolated convection, though vast
majority of CWA should be dry and mostly sunny. Slightly above
normal temps expected for afternoon highs with mid 80s to low 90s
in the north to mid 90s in central GA.

Baker

&&

.LONG TERM /Wednesday through Monday/...

The cooler and noticeably drier air will remain in place across the
area through Thursday before the influence of a weak sub-tropical
ridge begins to open the Gulf back up to deeper moisture, heading
into the weekend. As mentioned in previous day/s discussions, medium
range models have been in good agreement with some sort of tropical
wave/low pressure center meandering north across the western Gulf of
Mexico over the next 3-5 days. As of this discussion, the National
Hurricane Center has a 70 percent chance of this "wave" developing
into a tropical system in the next 5 days. Depending on its forward
motion/track and intensity, this could become a player for our
weather as early as this weekend, possibly stretching into the early
and middle part of next week. Of course, much uncertainty remains
this far out.

Safe to say that moisture and upr lvl energy will increase across
the area Fri-Sun with chances for precip gradually going up due to
these factors. Temperatures will gradually warm back up by Friday,
along with the humidity. Temps become dependent on how widespread
rainfall is this weekend. At this time, leaning toward a wetter
scenario.

DJN.83

&&

.AVIATION...
18Z Update...
Mainly SCT/BKN cu field this afternoon near 5 kft and some
isolated to scattered SHRA/TSRA along and ahead of a weak front
pushing southward so have tempo TSRA 18-21z for northern sites and
20-24z for southern. Mostly NW winds 4-7 kts this afternoon except
VRB gusts possible with any TSRA, then calm to light WNW overnight
and increasing out of NW for Tuesday 9-14 kts gusting 20-24 kts.
Skies becoming mostly clear overnight through Tuesday.

//ATL Confidence...18Z Update...
Medium on overall TSRA coverage this afternoon.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  92  63  89 /  20   0   0   5
Atlanta         70  89  65  87 /  10   0   0   0
Blairsville     63  81  56  80 /  10   0   0   5
Cartersville    66  87  60  86 /  10   0   0   0
Columbus        71  95  67  90 /  30  10   5   0
Gainesville     69  88  63  85 /  10   0   0   5
Macon           69  96  65  93 /  30  10   5   0
Rome            67  89  61  87 /  10   0   0   0
Peachtree City  68  91  62  87 /  20   5   5   0
Vidalia         73  96  70  91 /  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....DJN.83
AVIATION...Baker
Hazardous weather outlook, Jun 14, 3:34 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
334 PM EDT Mon Jun 14 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
334 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms will be possible this
afternoon into evening across North and Central Georgia as a front
moves through the area. Some storms could be strong along with
isolated severe with strong to damaging winds, small hail, heavy
rain, and frequent lightning as the main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There will be a chance of thunderstorms across south central
Georgia Tuesday. Dry conditions expected Wednesday through Friday.
Thunderstorms will again be possible across North and Central
Georgia on Saturday and Sunday. The greatest chance will be during
the afternoon and evening hours. A few stronger thunderstorms cannot
be ruled out on any of these days, however no organized or
widespread severe weather is expected. The primary threat from any
thunderstorms will be frequent lightning, gusty winds, and brief
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 14, 3:26 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     3 NE LUMPKIN            34.40N  84.00W
06/14/2021                   DAWSON             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON A HOME AND POWERLINE ON W
            MOUNTAINSIDE DRIVE.

&&

EVENT NUMBER FFC2100405

TV
Local storm report, Jun 14, 3:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 ENE LUMPKIN           34.38N  84.00W
06/14/2021                   DAWSON             GA   EMERGENCY MNGR

            MULTIPLE TREES REPORTED DOWN ALONG DEAN COUCH RD.

&&

EVENT NUMBER FFC2100406

TV
Special weather statement, Jun 14, 4:02 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Mon Jun 14 2021

GAZ024-027-142030-
Madison GA-Banks GA-
402 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND BANKS
COUNTIES UNTIL 430 PM EDT...

At 402 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or near Homer...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Homer, Maysville, Ila, Pocataligo, Pinefield Crossroads,
Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8329
      3424 8325 3411 8325 3419 8340 3426 8348
      3426 8351 3433 8365 3449 8355
TIME...MOT...LOC 2002Z 013DEG 7KT 3441 8342

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 14, 4:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     1 N LAGRANGE            33.05N  85.03W
06/14/2021                   TROUP              GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON A CAR ON MITCHELL AVE.

&&

EVENT NUMBER FFC2100407

TV
Special weather statement, Jun 14, 4:17 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Jun 14 2021

GAZ066-067-078-142100-
Harris GA-Troup GA-Meriwether GA-
417 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...SOUTHERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 500 PM EDT...

At 417 PM EDT...a strong thunderstorm was over Smiths Crossroad, or 7
miles southeast of LaGrange...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Hamilton, Pine Mountain, Waverly Hall, Ellerslie, F.d.
Roosevelt State Park, Mountville, Cannonville, Cataula, Stovall,
Mountain Hill, Big Springs, Jones Crossroads, Baughs Crossroads,
Fortson, Mulberry Grove, Smiths Crossroad, Whitesville-Pine Lake and
Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3300 8519 3307 8487 3263 8469 3260 8470
      3261 8506
TIME...MOT...LOC 2017Z 334DEG 15KT 3294 8497

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 14, 4:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Mon Jun 14 2021

GAZ044-054-055-142115-
Fayette GA-Clayton GA-South Fulton GA-
433 PM EDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE...NORTHWESTERN
CLAYTON AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 515 PM EDT...

At 433 PM EDT...a strong thunderstorm was near Union City, or 9 miles
northwest of Jonesboro...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Jonesboro, Peachtree City, East Point, Union City,
Riverdale, College Park, Fairburn, Tyrone, Lovejoy,
Hartsfield-Jackson Airport, Bonanza, Sandy Creek and Irondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3360 8463 3368 8444 3345 8429 3340 8460
TIME...MOT...LOC 2033Z 332DEG 9KT 3358 8450

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jun 13, 10:37 PM EDTSpecial Weather StatementFFCDade23 min
Jun 14, 2:18 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Hall42 min
Jun 14, 2:59 PM EDTSpecial Weather StatementFFCHeard, Troup31 min
Jun 14, 3:05 PM EDTSpecial Weather StatementFFCHenry40 min
Jun 14, 3:07 PM EDTSpecial Weather StatementFFCHall38 min
Jun 14, 3:23 PM EDTSevere Thunderstorm WarningFFCHeard, Meriwether, Troup52 min
Jun 14, 4:02 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 14, 4:15 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding45 min
Jun 14, 4:17 PM EDTSpecial Weather StatementFFCHarris, Troup43 min
Jun 14, 4:48 PM EDTSpecial Weather StatementFFCWebster27 min
Jun 14, 4:52 PM EDTSevere Thunderstorm WarningFFCGwinnett, Newton, Rockdale, Walton38 min
Jun 14, 5:02 PM EDTSpecial Weather StatementFFCButts28 min
Jun 14, 5:16 PM EDTSpecial Weather StatementFFCTaylor44 min
Jun 14, 5:34 PM EDTSpecial Weather StatementFFCNewton, Rockdale26 min
Jun 14, 5:37 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jun 14, 6:17 PM EDTSpecial Weather StatementFFCMorgan43 min
Jun 14, 6:25 PM EDTSpecial Weather StatementFFCBibb, Crawford50 min
Jun 14, 6:38 PM EDTSpecial Weather StatementFFCSchley37 min
Jun 14, 6:40 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe50 min
Jun 14, 6:46 PM EDTSpecial Weather StatementFFCTaliaferro44 min
Jun 14, 7:01 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Warren, Wilkes44 min
Jun 14, 7:51 PM EDTSpecial Weather StatementFFCWarren39 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.